← Return to Protracted Benzo withdrawal

Discussion
aarniek (@aarniek)

Protracted Benzo withdrawal

Depression & Anxiety | Last Active: Jun 14 9:24am | Replies (323)

Comment receiving replies
@jossm

Hi,

I was only on 2x5mg /day but for 20 years.

I first tapered too quickly end of last year. Had to reinstate in March 2018 because developed severe dystonia and muscle problems that involved my diaphragm – couldn’t breathe out without dystonia pulling my spinal joints side to side and causing damage.
Neuro put me on Baclofen which was disastorous.

Now re-tapering but my body now seems to hate the drug and every time it begins to drop from peak concentration – about 2 hours after taking it – all my back muscles and rib muscles writhe and spasm.

There is no position that is remotely comfortable.

I am very concerned about altered sensation throughout body and sudden loss of adipose tissue. I have gained weight due to constant hunger and sugar/carb craving but there is no tissue now covering bony parts. Even lying with buttocks on foam and pillow is enormously painful.

Before reinstating a I had spent 3 months on one side in bed spasming, terrified of the touch and feel of everything including partner’s hand because it feels ‘wrong’, vivid memories of whole life, grief of last 22 years of illness (diagnosed with ME/CFS in ‘96), also hypermobility Syndrome diagnosis. I basically spent three months thinking I had no choice but to kill myself but was terrified of doing it. Was beginning to lose touch with reality, so confused I couldn’t work out how to write or cut up a piece of cucumber. My brain couldn’t ‘find’ my right leg or move it. It was a hell beyond describing.

It has caused phobias of things such as paper – the feel/ sound of it frightens me, clothes, vegetables etc. Everything feels too ‘light’ sort of insubstantial. It is very frightening.

I was having terrifying experiences like my body feeling as if it was melting and pooling put across the bed. The electrical stuff in my head was getting worse.

I have had every blood test going – nothing.

I have had brain MRI.

I am waiting to have EMG tests.

I am worried it has caused lypodystrophy as that seems to fit the constant hunger and loss of adipose tissue.

I will see neurologist again soonish but it is getting harder and harder to even sit 10 mins in taxi to get there.

I have no idea what to do. Tapering is hell but body hates drug.

Jump to this post


Replies to "Hi, I was only on 2x5mg /day but for 20 years. I first tapered too quickly..."

The dosage of 5mg is a high level. No wonder you are having such problems. I suggest going to an er since you are having such severe problems. Please do not wait as thinking of suicide along with your other problems needs immediate attention. Thank you for your honesty in giving this information. Now please help us by getting the help you need.

  Request Appointment